MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 5442141
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that t11-l3 fusion was being performed on patient with l1 burst fracture.Intra-operatively, a nut of the crosslink sheared off.The crosslink was implanted and the outer screws were broken off.When the middle nut of the crosslink was being tightened, it sheared off.Due to this, the broken crosslink was completely removed and replaced with a new one.No fragment of the broken implant remained inside the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: visual and microscopic review confirms that both set screws have been fractured.The tip has broken off on one and on the other screw the bottom and tip have broken off.A microscopic review of the fracture face reveals that the fracture is consistent with torsional overload with a bending moment introduced as the screw head pushed against the rod.If the screw is driven deeper using the inner hex after the break-off portion of the screw head has come off, there is a chance to overload the tip of the screw.This type of damage is consistent with torsional overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key8077033
Report Number1030489-2018-01493
Device Sequence Number215063
Product Code KWP
UDI-Device Identifier00613994579539
UDI-Public00613994579539
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K091974
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5442141
Device Lot Number0446533W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Initial Date Received by Manufacturer 10/25/2018
Supplement Date Received by Manufacturer01/14/2019
Initial Report FDA Received Date11/16/2018
Supplement Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR